MAUDE Adverse Event Report: ETHICON INC. ETHIBOND EXCEL SUTURE 30"(75CM) 5 GRN; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. ETHIBOND EXCEL SUTURE 30"(75CM) 5 GRN; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number D6296
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported a patient underwent an unknown orthopedic surgery on (b)(6) 2018 where suture was used.It was found that the needle-suture had been caught at the sealed area of the package when taking out the package from the box.Another package was used for the patient.Further details are not provided.There were no adverse consequences to the patient.
 
Additional Manufacturer Narrative
Product complaint # pc-(b)(4).Date sent to the fda: (b)(4) 2018.A partially opened overwrap with a folder, and three pictures of the sample were returned for analysis.During the visual inspection of the overwrap and the image inspection of the photos, a portion of the inner folder packet was caught in the sealing area.Therefore, a section of the seal was partially open compromising the sterile barrier.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the sample received and the photos observed, the assignable cause of the packaging integrity is a primary packet in the seal resulting in an opened seal.

Brand Name
ETHIBOND EXCEL SUTURE 30"(75CM) 5 GRN
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7859648
Report Number2210968-2018-75739
Device Sequence Number16639348
Product Code GAT
UDI-Device Identifier10705031026261
UDI-Public10705031026261
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Catalogue NumberD6296
Device Lot NumberLHZ903
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/11/2018
Initial Date Received by Manufacturer 08/13/2018
Supplement Date Received by Manufacturer09/11/2018
Initial Report FDA Received Date09/10/2018
Supplement Report FDA Received Date10/09/2018
Patient Sequence Number1